Alert archive / Missouri / Flash Flood Warnings in 2010

Flash Flood Warning 66, NWS Kansas City, MO

September 18, 20104 counties in Missouri; Wyandotte County, Kansas

NWS Kansas City, MO issued this flash flood warning at Sep 18, 2010, 10:56 PM CDT for 4 counties in Missouri; Wyandotte County, Kansas. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 18, 2010, 10:56 PM CDT (03:56 UTC)
Expired
Sep 19, 2010, 5:21 AM CDT
In force
6 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
None

Counties Wyandotte County, KS, Clay County, MO, Jackson County, MO, Platte County, MO, Ray County, MO

The radar

The Pleasant Hill radar (KEAX), 44 km from the middle of the area, began a volume at 03:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 18, 11:55 PM CDTHEAVY RAIN 5Claycomo, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 3.9 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2010-09-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2603 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2010-09-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 157 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2603 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
1043 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
157 m²/s²
0-3 km storm-relative helicity
248 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

460 
WGUS53 KEAX 190356
FFWEAX
KSC209-MOC047-095-165-177-191100-
/O.NEW.KEAX.FF.W.0066.100919T0356Z-100919T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1056 PM CDT SAT SEP 18 2010

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CLAY COUNTY IN WEST CENTRAL MISSOURI...
  EASTERN WYANDOTTE COUNTY IN NORTHEAST KANSAS...
  NORTHERN JACKSON COUNTY IN WEST CENTRAL MISSOURI...
  SOUTHEASTERN PLATTE COUNTY IN WEST CENTRAL MISSOURI...
  SOUTHWESTERN RAY COUNTY IN WEST CENTRAL MISSOURI...

* UNTIL 600 AM CDT SUNDAY

* AT 1054 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. LOCAL LAW ENFORCEMENT ALSO REPORTED STREET FLOODING   
  ALONG NUMEROUS LOW WATER CROSSING AND POOR DRAINAGE AREAS IN       
  NORTHERN PORTIONS OF THE KANSAS CITY METRO.  THUNDERSTORMS WILL    
  CONTINUE TO MOVE ACROSS PORTIONS OF THE METRO THROUGH THE EARLY    
  MORNING HOURS...WITH HIGH RAINFALL RATES LEADING TO ADDITIONAL     
  FLASH FLOODING THREATS.  

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  CLAYCOMO...COURTNEY...EXCELSIOR SPRINGS...GLADSTONE...
  INDEPENDENCE...KANSAS CITY...KANSAS CITY KANSAS...KEARNEY...
  LIBERTY...NORTH KANSAS CITY...PARKVILLE...RIVERSIDE...SUGAR
  CREEK...WEATHERBY LAKE...AVONDALE...CRYSTAL LAKES...FERRELVIEW...
  GLENAIRE...HOUSTON LAKE...KANSAS CITY DOWNTOWN...LAKE WAUKOMIS...
  LEVASY...MISSOURI CITY...NORTHMOOR...OAKVIEW...ORRICK...PLATTE
  WOODS...PLEASANT VALLEY...SIBLEY AND WOODS HEIGHTS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3938 9412 3913 9411 3915 9423 3907 9441
      3901 9441 3908 9478 3935 9479

$$

DUX
2 follow-up statements
043 
WGUS73 KEAX 190545
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1245 AM CDT SUN SEP 19 2010

KSC209-MOC047-095-165-177-191100-
/O.CON.KEAX.FF.W.0066.000000T0000Z-100919T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WYANDOTTE KS-JACKSON MO-CLAY MO-RAY MO-PLATTE MO-
1245 AM CDT SUN SEP 19 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHEASTERN PLATTE...
SOUTHWESTERN RAY...CLAY...NORTHERN JACKSON AND EASTERN WYANDOTTE
COUNTIES UNTIL 600 AM CDT...

AT 1241 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUED TO MOVE ACROSS 
PORTIONS OF SOUTHEASTERN PLATTE...NORTHERN JACKSON...AND WESTERN RAY 
COUNTIES. THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING RAINFALL 
RATES IN EXCESS OF 2 INCHES PER HOUR IN THE LOCATIONS OF PLATTE 
CITY...SMITHVILLE...AND KEARNEY.  FURTHER SOUTH...WHILE HEAVY RAIN 
HAS SUBSIDED IN DOWNTOWN KANSAS CITY...GLADSTONE AND ORRICK AREAS 
EXCESS RAINFALL FROM EARLIER RAIN WILL CONTINUE TO CAUSE FLOODING OF 
LOW LYING AREAS.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CLAYCOMO...COURTNEY...EXCELSIOR SPRINGS...GLADSTONE...INDEPENDENCE...
KANSAS CITY...KANSAS CITY KANSAS...KEARNEY...LIBERTY...NORTH KANSAS
CITY...PARKVILLE...RIVERSIDE...SUGAR CREEK...WEATHERBY LAKE...
AVONDALE...CRYSTAL LAKES...FERRELVIEW...GLENAIRE...HOUSTON LAKE...
KANSAS CITY DOWNTOWN...LAKE WAUKOMIS...LEVASY...MISSOURI CITY...
NORTHMOOR...OAKVIEW...ORRICK...PLATTE WOODS...PLEASANT VALLEY...
SIBLEY AND WOODS HEIGHTS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3938 9412 3913 9411 3915 9423 3907 9441
      3901 9441 3908 9478 3935 9479

$$

DUX
118 
WGUS73 KEAX 191021 RRA
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
521 AM CDT SUN SEP 19 2010

KSC209-MOC047-095-165-177-191037-
/O.CAN.KEAX.FF.W.0066.000000T0000Z-100919T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WYANDOTTE KS-JACKSON MO-CLAY MO-RAY MO-PLATTE MO-
521 AM CDT SUN SEP 19 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHEASTERN
PLATTE...SOUTHWESTERN RAY...CLAY...NORTHERN JACKSON AND EASTERN
WYANDOTTE COUNTIES IS CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3938 9412 3913 9411 3915 9423 3907 9441
      3901 9441 3908 9478 3935 9479

$$

DUX

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 18, 3:20 PM CDT, 7 hours 36 minutes earlier.

Area forecast discussion, Sep 18, 3:20 PM CDT, 7 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
320 PM CDT SAT SEP 18 2010

.DISCUSSION...

OLD OUTFLOW BOUNDARY HAS PUSHED WELL INTO CNTRL MISSOURI THIS
AFTERNOON...AND ESSENTIALLY WASHED OUT WITH DIURNAL HEATING...WHILE
TRUE SHALLOW SYNOPTIC FRONT/DENSITY CURRENT HAS NEARLY STALLED ALONG
A KHYS-KCNK-KFNB-KLWD LINE. BETWEEN THESE TWO
BOUNDARIES...CONVERGENCE HAS BEEN RATHER LIMITED...WITH THE BEST
MOISTURE FLUX AND SFC CONVERGENCE FOCUSED THROUGH CNTRL KANSAS AS
EVIDENCED BY THE ENHANCED CU FIELD ON VISIBLE SATELLITE.
HOWEVER...SPECIAL 18Z KTOP SOUNDING INDICATES RATHER MINIMAL
INHIBITION LEFT WITH MLCAPES ON THE ORDER OF 3000 J/KG...COINCIDENT
WITH BULK SHEAR VALUES IN THE 30-40KT RANGE ON THE SRN PERIPHERY OF
THE STRONGER JET AXIS NORTH OF THE SYNOPTIC FRONT. INVESTIGATION OF
WV IMAGERY AND PROFILERS (WITH SUPPORT FROM OBJECTIVE RUC GUIDANCE)
HINTS AT A SUBTLE WAVE EJECTING ACROSS SWRN NEBRASKA TOWARDS THE
WARM SECTOR...WHICH MAY PROVIDE JUST ENOUGH LIFT IN THE NEXT COUPLE
HOURS TO SUPPORT DEEPER CONVECTIVE OVERTURNING. WITH DEEP LAYER
SHEAR JUST SUFFICIENT TO SUPPORT SUPERCELLULAR STRUCTURE AND 0-1KM
SHEAR LARGELY RELEGATED TO THE COLD SECTOR...EXPECTING STORMS THAT
DO FORM TO CONGEAL INTO CLUSTERS AND BECOME OUTFLOW DOMINATED BY THE
EARLY EVENING. HOWEVER...BEFORE THAT TIME...LARGE HAIL AND DAMAGING
WINDS WILL BE THE PRIMARY THREATS...THOUGH A BRIEF ISOLATED TORNADO
CANNOT BE ENTIRELY DISCOUNTED UPON INITIAL ROBUST THUNDERSTORM
UPDRAFT FORMATION...ESPECIALLY FROM THE KC METRO AREA WEST ALONG
I-70 WHERE LOW LEVEL VORTICITY HAS BEEN MAXIMIZED AND WOULD
CONCEIVABLY BE INGESTED AND ENHANCE LOW LEVEL STRETCHING.
OVERALL...PREFERRED AN EVOLUTION SIMILAR TO THE HI-RES 00Z NSSL WRF
(WHICH HANDLED EARLY MORNING OUTFLOW MOST ACCURATELY)...WITH
SUPPLEMENTAL INPUT FROM RECENT HRRR RENDITIONS.

OUTFLOW ENHANCED CONVECTION SHOULD MOVE SOUTH OF THE FORECAST AREA
THIS EVENING...HOWEVER WITH THE SHALLOW BOUNDARY LIKELY RESUMING A
SLIGHT SOUTHWARD PUSH AND WEAK LLJ AXIS IMPINGING ACROSS THIS
FRONT...HAVE DECENT CONFIDENCE OF ELEVATED SHRA AND ISOLD TSTMS
REFORMING ACROSS NRN MISSOURI THROUGH THE MORNING HOURS.
THEREAFTER...SIGNIFICANT UNCERTAINTY EXISTS REGARDING THE EXTENT TO
WHICH THE FRONTAL BOUNDARY LIFTS BACK NORTH TOMORROW...WITH THE
OPERATIONAL NAM-WRF ALMOST COMPLETELY SCOURING OUT THE SHALLOW COLD
AIRMASS...WITH THE OPERATIONAL GFS AND ECMWF FAR MORE PESSIMISTIC.
CANNOT COMPLETELY IGNORE THE NAM SOLUTION GIVEN ITS BETTER BOUNDARY
LAYER RESOLUTION...YET THIS MODEL HAS LITTLE OTHER SUPPORT...AND
HAVE HEDGED MORE TOWARDS AN SREF MEAN SOLUTION ONLY BRINGING
LOCATIONS SOUTH OF HIGHWAY 36 BACK INTO THE TRUE WARM SECTOR.

WARM AND WINDY CONDITIONS CAN BE EXPECTED ON MONDAY AS THE OLD
FRONTAL BOUNDARY WASHES OUT AND REFORMS NORTH WITH BUILDING HEIGHTS
ALOFT AND RENEWED LEE SFC PRESSURE FALLS. THIS BOUNDARY WILL
EVENTUALLY TAKE THE FORM OF A COLD FRONT...PUSHING BACK INTO THE
REGION ON TUESDAY AFTERNOON AND EVENING. CURRENT SUITE OF MODELS
INDICATES THE POSSIBILITY OF ANOTHER EPISODE OF STRONG TO SEVERE
STORMS WITH THIS FRONT. ONLY MINOR CHANGES MADE THEREAFTER...WITH A
SIMILAR PATTERN OF QUASI-ZONAL FLOW AND REGULAR FRONTAL PASSAGES.

&&

.AVIATION...

VERY LARGE UNCERTAINTY THROUGHOUT THE TAF PERIOD REGARDING BOTH
THUNDERSTORM CHANCES THIS AFTERNOON...AND VSBY/CIG FLIGHT
RESTRICTION LATE TONIGHT AND SUNDAY MORNING. WEAK OUTFLOW BOUNDARY
HAS PUSHED SOUTH OF TERMINALS...WITH SHALLOW SYNOPTIC FRONT NOW
NEARLY STALLED OVER SERN NEBRASKA. CONVERGENCE BETWEEN THESE TWO
FEATURES WAS RATHER WEAK...HOWEVER ATMOSPHERE WAS BECOMING QUITE
UNSTABLE AND SUPPORTIVE OF CB DEVELOPMENT THIS AFTERNOON. KEPT CB
MENTION GOING DURING THE MID/LATE AFTERNOON...ANTICIPATING SCT
DEVELOPMENT JUST WEST OF TERMINALS. WILL AMEND FOR A STRONGER
MENTION ONCE INITIATION TAKES PLACE AND BETTER TIMING AND PLACEMENT
CAN BE DETERMINED.

OTHERWISE...CONVECTIVE ACTIVITY SHOULD PUSH SOUTHEAST OF TERMINALS
THIS EVENING...AND THINKING NOCTURNAL PRESSURE RISES BEHIND THE
SYNOPTIC FRONT AIDED BY MESOSCALE CONVECTIVE INFLUENCES WILL BEGIN
TO PULL LOWER CIGS SOUTH TOWARDS THE MISSOURI RIVER. INCREASING LLJ
SHOULD PULL MOISTURE NORTH OF THIS BOUNDARY OVERNIGHT...AND HAVE
JUST INCLUDED A VCSH MENTION AT THIS TIME. STAYED ON THE MOST
PESSIMISTIC SIDE WITH GFS/MAV GUIDANCE BRINGING IFR/LOWER MVFR
FLIGHT RESTRICTIONS INTO THE AREA BEFORE SUNRISE. WILL HAVE TO WATCH
SOUTHWARD PROGRESSION OF IFR CIGS OVERNIGHT...AND MAY BE ABLE KEEP
KANSAS CITY TERMINALS VFR IF NAM/MET GUIDANCE COMES TO FRUITION.

21

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Sep 18, 10:55 PM CDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1055 PM CDT SAT SEP 18 2010

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-191100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
1055 PM CDT SAT SEP 18 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...OVERNIGHT

 AN UNSTABLE ENVIRONMENT COUPLED WITH STRONG VERTICAL WIND SHEAR
 REMAINS IN PLACE ACROSS THE REGION LATE THIS EVENING. SCATTERED
 THUNDERSTORMS CAPABLE OF PRODUCING VERY LARGE HAIL AND TORRENTIAL
 RAINFALL WILL REMAIN POSSIBLE THROUGH THE OVERNIGHT HOURS.
 THE MOST INTENSE STORMS WILL BE FOCUSED JUST NORTH OF INTERSTATE
 70...GRADUALLY SHIFTING NORTHWARD OVERNIGHT TO INCLUDE MOST OF
 NORTHERN MISSOURI.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

 A LINGERING FRONT WILL CONTINUE TO PROVIDE SCATTERED THUNDERSTORM
 CHANCES THROUGH SUNDAY...ALTHOUGH THE THREAT FOR RENEWED SEVERE
 WEATHER APPEARS LOW AT THIS TIME.

 THUNDERSTORM CHANCES WILL RETURN TO THE OUTLOOK AREA TUESDAY
 AFTERNOON AND TUESDAY NIGHT AS A COLD FRONT PUSH SOUTH. SOME OF
 THESE STORM COULD REACH STRONG TO SEVERE LIMITS...WITH HEAVY
 RAINFALL ALSO POSSIBLE.

 ANOTHER FRONT IS FORECAST TO REACH THE AREA THURSDAY NIGHT...THOUGH
 IT IS TOO EARLY TO DETERMINE WHETHER SEVERE WEATHER WOULD BE
 POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

 SPOTTERS WILL BE REQUIRED OVERNIGHT...PRIMARILY NORTH OF INTERSTATE
 70 FOR THE THREAT OF LARGE HAIL AND FLASH FLOODING.

BOOKBINDER

In the hours before

Local storm report, Sep 18, 9:53 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
953 PM CDT SAT SEP 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             INDEPENDENCE            39.09N 94.35W
09/18/2010  M0.75 INCH       JACKSON            MO   TRAINED SPOTTER

            PENNY SIZE HAIL AT THE INTERSECTION OF HIGHWAY 291 AND
            HIGHWAY 24.

0410 PM     HAIL             3 NNE SUGAR CREEK       39.18N 94.39W
09/18/2010  E1.00 INCH       JACKSON            MO   PUBLIC

0415 PM     TSTM WND GST     13 SW KIRKSVILLE        40.06N 92.75W
09/18/2010  E60.00 MPH       ADAIR              MO   TRAINED SPOTTER

0415 PM     HAIL             13 SW KIRKSVILLE        40.06N 92.75W
09/18/2010  M1.00 INCH       ADAIR              MO   TRAINED SPOTTER

0427 PM     HAIL             3 WNW BLUE SPRINGS      39.03N 94.33W
09/18/2010  E2.75 INCH       JACKSON            MO   TRAINED SPOTTER

0427 PM     HAIL             1 SSW MILLARD           40.09N 92.55W
09/18/2010  E1.75 INCH       ADAIR              MO   TRAINED SPOTTER

0431 PM     HAIL             4 ENE RAYTOWN           39.02N 94.40W
09/18/2010  E4.50 INCH       JACKSON            MO   PUBLIC

            HAILSTONE MEASURED AT 5 1/2 INCHES IN DIAMETER - SOME
            MELTING EVIDENT.

0436 PM     HAIL             INDEPENDENCE            39.09N 94.35W
09/18/2010  M1.00 INCH       JACKSON            MO   PUBLIC

0440 PM     HAIL             LA PLATA                40.03N 92.49W
09/18/2010  M1.25 INCH       MACON              MO   TRAINED SPOTTER

0451 PM     HAIL             BLUE SPRINGS            39.02N 94.30W
09/18/2010  E2.75 INCH       JACKSON            MO   TRAINED SPOTTER

0453 PM     HAIL             4 N TONGANOXIE          39.17N 95.08W
09/18/2010  E1.00 INCH       LEAVENWORTH        KS   EMERGENCY MNGR

0453 PM     HAIL             2 SSW BLUE SPRINGS      38.99N 94.30W
09/18/2010  E2.75 INCH       JACKSON            MO   PUBLIC

0454 PM     HAIL             BLUE SPRINGS            39.02N 94.28W
09/18/2010  M1.75 INCH       JACKSON            MO   PUBLIC

            INTERSECTION OF HIGHWAY 7 AND HIGHWAY 40.

0508 PM     HAIL             GRAIN VALLEY            39.01N 94.21W
09/18/2010  M1.50 INCH       JACKSON            MO   TRAINED SPOTTER

0510 PM     LIGHTNING        LEES SUMMIT             38.92N 94.38W
09/18/2010                   JACKSON            MO   PUBLIC

            CHIMNEY WAS KNOCKED OFF A HOME IN THE BORDNER ESTATES,
            JUST NORTHWEST OF TODD GEORGE AND LANGSFORD.

0530 PM     HAIL             GRAIN VALLEY            39.01N 94.21W
09/18/2010  M1.50 INCH       JACKSON            MO   NWS EMPLOYEE

0537 PM     HAIL             4 W TONGANOXIE          39.11N 95.16W
09/18/2010  E0.88 INCH       LEAVENWORTH        KS   EMERGENCY MNGR

0537 PM     HAIL             OAK GROVE               39.00N 94.13W
09/18/2010  E0.75 INCH       JACKSON            MO   LAW ENFORCEMENT

0543 PM     HAIL             4 W TONGANOXIE          39.11N 95.16W
09/18/2010  E1.75 INCH       LEAVENWORTH        KS   EMERGENCY MNGR

0548 PM     HAIL             OAK GROVE               39.00N 94.13W
09/18/2010  E1.50 INCH       JACKSON            MO   EMERGENCY MNGR

            NICKEL TO PING PONG SIZED HAIL.

0556 PM     HAIL             4 S PLEASANT HILL       38.74N 94.27W
09/18/2010  M1.00 INCH       CASS               MO   NWS EMPLOYEE

0557 PM     FUNNEL CLOUD     4 N RENO                39.11N 95.12W
09/18/2010                   LEAVENWORTH        KS   NWS EMPLOYEE

            FUNNEL CLOUD WRAPPED IN RAIN.

0559 PM     HAIL             4 N RENO                39.11N 95.12W
09/18/2010  E1.00 INCH       LEAVENWORTH        KS   EMERGENCY MNGR

0559 PM     HAIL             EXCELSIOR SPRINGS       39.35N 94.23W
09/18/2010  E0.75 INCH       CLAY               MO   BROADCAST MEDIA

0601 PM     HAIL             2 S PLEASANT HILL       38.77N 94.27W
09/18/2010  M1.75 INCH       CASS               MO   TRAINED SPOTTER

0614 PM     HAIL             TONGANOXIE              39.11N 95.08W
09/18/2010  E1.75 INCH       LEAVENWORTH        KS   EMERGENCY MNGR

0615 PM     HAIL             3 S BASEHOR             39.08N 94.93W
09/18/2010  E0.88 INCH       LEAVENWORTH        KS   EMERGENCY MNGR

0620 PM     HAIL             LONE JACK               38.87N 94.17W
09/18/2010  M0.88 INCH       JACKSON            MO   NWS EMPLOYEE

0649 PM     HAIL             LONE JACK               38.87N 94.17W
09/18/2010  E0.88 INCH       JACKSON            MO   NWS EMPLOYEE

0715 PM     HEAVY RAIN       HOLDEN                  38.71N 93.99W
09/18/2010  E0.00 INCH       JOHNSON            MO   LAW ENFORCEMENT

            2-3 INCHES OF WATER FLOWING ACROSS HIGHWAY 58

0715 PM     HEAVY RAIN       3 N KINGSVILLE          38.79N 94.07W
09/18/2010  E0.00 INCH       JOHNSON            MO   LAW ENFORCEMENT

            2-4 INCHES OF WATER RUNNING ACROSS W HIGHWAY

0722 PM     HAIL             3 S WARRENSBURG         38.72N 93.73W
09/18/2010  E0.88 INCH       JOHNSON            MO   TRAINED SPOTTER

0725 PM     HAIL             5 S WARRENSBURG         38.69N 93.73W
09/18/2010  M0.75 INCH       JOHNSON            MO   TRAINED SPOTTER

            WINDS ALSO ESTIMATED AT 50 TO 55 MPH.

0726 PM     HAIL             2 S WARRENSBURG         38.73N 93.73W
09/18/2010  M0.88 INCH       JOHNSON            MO   TRAINED SPOTTER

0734 PM     TSTM WND DMG     LEETON                  38.58N 93.70W
09/18/2010                   JOHNSON            MO   LAW ENFORCEMENT

            POWER LINES DOWN

0803 PM     HAIL             6 ESE GREEN RIDGE       38.59N 93.31W
09/18/2010  E1.00 INCH       PETTIS             MO   EMERGENCY MNGR

0808 PM     HAIL             7 S SEDALIA             38.60N 93.23W
09/18/2010  E1.50 INCH       PETTIS             MO   EMERGENCY MNGR

0832 PM     HAIL             RAYTOWN                 38.99N 94.47W
09/18/2010  E1.00 INCH       JACKSON            MO   LAW ENFORCEMENT

0835 PM     HAIL             WARRENSBURG             38.76N 93.73W
09/18/2010  E0.75 INCH       JOHNSON            MO   TRAINED SPOTTER

0925 PM     HAIL             4 W NOVINGER            40.23N 92.78W
09/18/2010  E1.50 INCH       ADAIR              MO   TRAINED SPOTTER

0926 PM     HAIL             3 N WARRENSBURG         38.80N 93.73W
09/18/2010  E0.75 INCH       JOHNSON            MO   PUBLIC

&&

SFORTIN
Local storm report, Sep 18, 10:03 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1003 PM CDT SAT SEP 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1003 PM     HEAVY RAIN       4 W NOVINGER            40.23N 92.78W
09/18/2010  M2.20 INCH       ADAIR              MO   TRAINED SPOTTER

&&

GAMIS
Local storm report, Sep 18, 10:11 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1011 PM CDT SAT SEP 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1008 PM     HAIL             1 NE BLUE SPRINGS       39.03N 94.27W
09/18/2010  M1.75 INCH       JACKSON            MO   TRAINED SPOTTER

&&

GAMIS
Local storm report, Sep 18, 10:13 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1013 PM CDT SAT SEP 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0948 PM     HAIL             1 NE BLUE SPRINGS       39.03N 94.27W
09/18/2010  E1.00 INCH       JACKSON            MO   TRAINED SPOTTER

&&

GAMIS
Local storm report, Sep 18, 10:17 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1017 PM CDT SAT SEP 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 PM     HAIL             GRAIN VALLEY            39.01N 94.21W
09/18/2010  M0.88 INCH       JACKSON            MO   NWS EMPLOYEE

            ALSO MEASURED 3.06 INCHES OF RAIN.

&&

GAMIS
Special weather statement, Sep 18, 10:22 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1022 PM CDT SAT SEP 18 2010

KSZ104-MOZ028-029-037-190400-
CLAY MO-JACKSON MO-PLATTE MO-WYANDOTTE KS-
1022 PM CDT SAT SEP 18 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PLATTE...
SOUTHWESTERN CLAY...NORTHWESTERN JACKSON AND EASTERN WYANDOTTE
COUNTIES UNTIL 1100 PM CDT...

AT 1016 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF DEVELOPING THUNDERSTORMS IN AND AROUND DOWNTOWN KANSAS
CITY. LITTLE TO NO MOVEMENT WAS INDICITED WITH THESE STORMS.

IN ADDITION TO TORRENTIAL RAINFALL...WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM...ESPECIALLY IN THE RIVERSIDE AND GLADSTONE
AREAS NORTH OF DOWNTOWN...ALONG WITH SOME SMALL HAIL.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  GLADSTONE...RIVERSIDE...CLAYCOMO...PARKVILLE...LIBERTY...
  AVONDALE...NORTHMOOR...OAKVIEW...HOUSTON LAKE...PLEASANT
  VALLEY...LAKE WAUKOMIS...PLATTE WOODS...GLENAIRE...AND RANDOLPH.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3928 9437 3910 9442 3906 9474 3921 9477
TIME...MOT...LOC 0320Z 180DEG 3KT 3915 9456

BOOKBINDER

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 18, 7:15 PM CDTAreal Flood AdvisoryEAXJohnson6 hr
Sep 18, 7:18 PM CDTSpecial Weather StatementEAXHoward42 min
Sep 18, 7:31 PM CDTSevere Thunderstorm WarningEAXHenry, Johnson, Pettis29 min
Sep 18, 7:48 PM CDTSpecial Weather StatementEAXLafayette42 min
Sep 18, 7:50 PM CDTSpecial Weather StatementEAXMacon40 min
Sep 18, 7:53 PM CDTSpecial Weather StatementEAXPutnam52 min
Sep 18, 7:59 PM CDTSpecial Weather StatementEAXHoward46 min
Sep 18, 8:00 PM CDTSevere Thunderstorm WarningEAXPettis30 min
Sep 18, 8:06 PM CDTAreal Flood AdvisoryEAXChariton, Howard, Saline4 hr
Sep 18, 8:16 PM CDTSevere Thunderstorm WarningEAXChariton, Howard, Saline29 min
Sep 18, 8:27 PM CDTSpecial Weather StatementEAXJackson33 min
Sep 18, 8:37 PM CDTSevere Thunderstorm WarningEAXJackson, Lafayette23 min
Sep 18, 8:44 PM CDTSevere Thunderstorm WarningEAXCooper, Howard31 min
Sep 18, 9:08 PM CDTAreal Flood AdvisoryEAXAdair, Grundy, Mercer, Putnam, Schuyler, Sullivan7 hr
Sep 18, 9:11 PM CDTSpecial Weather StatementEAXJackson49 min
Sep 18, 9:13 PM CDTRiver Flood WarningEAXJackson9 hr
Sep 18, 9:13 PM CDTSpecial Weather StatementEAXJohnson47 min
Sep 18, 9:28 PM CDTSevere Thunderstorm WarningEAXAdair, Macon32 min
Sep 18, 9:49 PM CDTSpecial Weather StatementEAXMercer41 min
Sep 18, 10:01 PM CDTFlash Flood WarningEAXAdair, Grundy, Macon, Mercer, Putnam, Schuyler and 1 more14 hr
Sep 18, 10:11 PM CDTSevere Thunderstorm WarningEAXJackson, Lafayette26 min
Sep 18, 10:21 PM CDTAreal Flood AdvisoryEAXClay, Jackson, Platte118 min
Sep 18, 10:51 PM CDTSevere Thunderstorm WarningEAXClay, Jackson24 min
Sep 18, 11:17 PM CDTSevere Thunderstorm WarningEAXAdair21 min
Sep 18, 11:20 PM CDTSevere Thunderstorm WarningEAXClay, Jackson25 min
Sep 18, 11:25 PM CDTFlash Flood WarningEAXClay, Clinton, Platte6 hr
Sep 18, 11:25 PM CDTSevere Thunderstorm WarningEAXClay35 min
Sep 19, 12:05 AM CDTSpecial Weather StatementEAXCaldwell40 min
Sep 19, 12:10 AM CDTSevere Thunderstorm WarningEAXClay35 min
Sep 19, 12:19 AM CDTSevere Thunderstorm WarningEAXPlatte41 min
Sep 19, 12:36 AM CDTSpecial Weather StatementEAXGrundy39 min
Sep 19, 12:41 AM CDTSevere Thunderstorm WarningEAXClay34 min
Sep 19, 12:58 AM CDTSevere Thunderstorm WarningEAXPlatte32 min
Sep 19, 1:15 AM CDTSpecial Weather StatementEAXClinton45 min
Sep 19, 1:29 AM CDTSpecial Weather StatementEAXClinton46 min
Sep 19, 1:32 AM CDTSevere Thunderstorm WarningEAXBuchanan, Clinton, Platte28 min
Sep 19, 1:34 AM CDTSevere Thunderstorm WarningEAXDeKalb26 min
Sep 19, 1:51 AM CDTSpecial Weather StatementEAXMercer39 min
Sep 19, 1:56 AM CDTRiver Flood WarningEAXJohnson, Pettis28 hr
Sep 19, 2:00 AM CDTSpecial Weather StatementEAXClinton45 min
Sep 19, 2:01 AM CDTSevere Thunderstorm WarningEAXDaviess, DeKalb29 min
Sep 19, 2:32 AM CDTSpecial Weather StatementEAXDaviess43 min
Sep 19, 3:48 AM CDTFlash Flood WarningEAXHarrison, Worth8 hr
Sep 19, 3:55 AM CDTSevere Thunderstorm WarningEAXHarrison35 min
Sep 19, 4:11 AM CDTSevere Thunderstorm WarningEAXDaviess, Harrison34 min
Sep 19, 4:42 AM CDTSpecial Weather StatementEAXGrundy48 min
Sep 19, 5:01 AM CDTFlash Flood WarningEAXChariton, Daviess, DeKalb, Gentry, Grundy, Harrison and 5 more7 hr
Sep 19, 5:14 AM CDTSpecial Weather StatementEAXDaviess31 min
Sep 19, 5:46 AM CDTSpecial Weather StatementEAXLinn29 min
Sep 19, 5:48 AM CDTSpecial Weather StatementEAXLivingston27 min
Sep 19, 6:48 AM CDTAreal Flood AdvisoryEAXCarroll, Chariton, Howard, Livingston, Macon, Randolph5 hr
Sep 19, 8:52 AM CDTRiver Flood WarningEAXChariton, Macon21 hr
Sep 19, 8:52 AM CDTRiver Flood WarningEAXLinn, Livingston45 hr
Sep 19, 8:52 AM CDTRiver Flood WarningEAXCarroll, Chariton, Linn, Livingston10 days
Sep 19, 11:51 AM CDTAreal Flood WarningEAXAdair, Chariton, Daviess, Gentry, Grundy, Harrison and 7 more24 hr
Sep 18, 10:22 PM CDTSpecial Weather StatementEAXWyandotte38 min
Sep 18, 11:14 PM CDTSevere Thunderstorm WarningEAXLeavenworth46 min
Sep 18, 11:59 PM CDTSevere Thunderstorm WarningEAXLeavenworth31 min

Nearby

Flash Flood Warnings in Missouri, 2010Flash Flood Warnings in Kansas, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.